Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 39, NWS Houston/Galveston, TX

March 20, 2012Brazoria County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 20, 2012, 9:29 AM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It took effect at Mar 20, 2012, 7:21 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 9:29 AM CDT (14:29 UTC)
In effect from
Mar 20, 2012, 7:21 PM CDT
Expired
Mar 21, 2012, 7:53 AM CDT
In force
13 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Moderate

Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 73 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River near Boling (BOLT2). The gauge peaked at 14.01 ft at Mar 21, 2012, 4:00 AM CDT.

actionminormoderate10152003/2003/2103/22
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WGUS44 KHGX 201429
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
929 AM CDT TUE MAR 20 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  SAN BERNARD RIVER NEAR EAST BERNARD AFFECTING AUSTIN...FORT BEND AND WHARTON 
  COUNTIES
  SAN BERNARD RIVER NEAR BOLING AFFECTING BRAZORIA...FORT BEND AND WHARTON 
  COUNTIES

A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE AREA DROPPED 2 TO 2.5 INCHES
OF RAIN OVER PORTIONS OF WHARTON AND FORT BEND COUNTIES. RUNOFF FROM THIS
RAINFALL WILL PRODUCE A SIGNIFICANT RISE ON THE UPPER SAN BERNARD RIVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&

TXC015-157-481-210229-
/O.NEW.KHGX.FL.W.0038.120321T1142Z-120324T0936Z/
/EBBT2.1.ER.120321T1142Z.120322T1200Z.120323T2136Z.UU/
929 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN BERNARD RIVER NEAR EAST BERNARD.
* FROM WEDNESDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 AM TUESDAY THE STAGE WAS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO OUT OF BANKS THIS AFTERNOON AND ABOVE
  FLOOD STAGE WEDNESDAY MORNING.
* AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS IN THE VICINITY OF THE GAGE WITH
  MINOR ROADS ALONG THE RIVER INUNDATED. BACKWATER FLOODING UP BRITT BRANCH AND
  BRATCHER SLOUGH BEGINS.

$$

TXC039-157-481-210229-
/O.NEW.KHGX.FL.W.0039.120321T0021Z-000000T0000Z/
/BOLT2.2.ER.120321T0021Z.120321T1800Z.000000T0000Z.NO/
929 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN BERNARD RIVER NEAR BOLING.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM TUESDAY THE STAGE WAS 7.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RAPIDLY RISE OUT OF BANKS THIS AFTERNOON
  AND ABOVE FLOOD STAGE TONIGHT WITH A CONTINUED RISE TO NEAR 27 FEET WEDNESDAY
  MORNING.
* AT 27.0 FEET...THERE IS WIDESPREAD MODERATE LOWLAND FLOODING UPSTREAM FROM THE
  GAGE WITH SIGNIFICANT BACKWATER FLOODING UP WEST BERNARD CREEK AND PEACH CREEK
  IN WHARTON COUNTY AND LOW LYING AREAS IN THE EL LOBO SUBDIVISION ARE 
  THREATENED. BACKWATER FLOODING UP SNAKE CREEK IN FORT BEND COUNTY THREATENS 
  LOW AREAS IN THE TIERRA GRANDE SUBDIVISION.
$$
2 follow-up statements
002 
WGUS84 KHGX 210151
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
851 PM CDT TUE MAR 20 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MIDDLE YEGUA CREEK...NAVASOTA 
RIVER...SAN BERNARD RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  NAVASOTA RIVER NEAR NORMANGEE AFFECTING BRAZOS...GRIMES AND MADISON COUNTIES 
  MIDDLE YEGUA CREEK NEAR DIME BOX AFFECTING BURLESON AND LEE COUNTIES 
  SAN BERNARD RIVER NEAR BOLING AFFECTING BRAZORIA...FORT BEND AND WHARTON 
  COUNTIES 

TXC041-185-313-220151-
/O.EXT.KHGX.FL.W.0033.120322T2024Z-000000T0000Z/
/NGET2.1.ER.120322T2024Z.120323T1800Z.000000T0000Z.NO/
851 PM CDT TUE MAR 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE NAVASOTA RIVER NEAR NORMANGEE
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0800 PM TUESDAY THE STAGE WAS 10.5 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 17.4 FEET BY FRIDAY EARLY AFTERNOON.
* AT 17.0 FEET...THERE IS WIDESPREAD INUNDATION OF THE FLOOD PLAIN IN THE 
  VICINITY OF THE GAGE WITH THE RIVER MORE THAN 1 MILE WIDE. LONG TRUSSEL ROAD 
  IN NORTHEAST BRAZOS COUNTY BELOW STATE HIGHWAY 21 IS THREATENED.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     WED    THU    FRI    SAT

NAVASOTA RIVER
  NORMANGEE            15    10.5   TUE 08 PM     13.2   15.6   17.4   16.7

$$

TXC051-287-220151-
/O.EXT.KHGX.FL.W.0035.000000T0000Z-120323T1200Z/
/DMYT2.1.ER.120320T1937Z.120322T0000Z.120323T0000Z.NO/
851 PM CDT TUE MAR 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE YEGUA CREEK NEAR DIME BOX
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 PM TUESDAY THE STAGE WAS 10.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.2 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.
* AT 10.0 FEET...FM 141 BELOW THE CONFLUENCE WITH WEST YEGUA CREEK IS THREATENED
  AND BACKWATER FLOODING UP WEST YEGUA AND TURKEY CREEKS IN LEE COUNTY IS 
  LIKELY.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     WED    THU    FRI    SAT

MIDDLE YEGUA CREEK
  DIME BOX             10    10.1   TUE 08 PM     10.2   10.0    9.4    9.0

$$

TXC039-157-481-220151-
/O.EXT.KHGX.FL.W.0039.000000T0000Z-120322T0712Z/
/BOLT2.1.ER.120321T1709Z.120321T1800Z.120321T1912Z.NO/
851 PM CDT TUE MAR 20 2012

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SAN BERNARD RIVER NEAR BOLING
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 PM TUESDAY THE STAGE WAS 13.0 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO 
  RISE TO NEAR 18.1 FEET BY TOMORROW EARLY AFTERNOON.  THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR 
  BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING AREAS.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     WED    THU    FRI    SAT

SAN BERNARD RIVER
  BOLING               18    13.0   TUE 08 PM     17.6   15.6   12.9   12.9

$$
314 
WGUS84 KHGX 211253
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
753 AM CDT WED MAR 21 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
 
  SAN BERNARD RIVER NEAR BOLING AFFECTING BRAZORIA...FORT BEND AND WHARTON 
  COUNTIES

TXC039-157-481-211323-
/O.CAN.KHGX.FL.W.0039.000000T0000Z-120322T0712Z/
/BOLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 AM CDT WED MAR 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SAN BERNARD RIVER NEAR BOLING
* AT 7 AM WEDNESDAY THE STAGE WAS 13.9 FEET 
* FLOOD STAGE IS 18.0 FEET 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.0 FEET BUT IS EXPECTED TO
  REMAIN NEAR BANKFULL FOR THE NEXT SEVERAL DAYS.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     THU    FRI    SAT    SUN

SAN BERNARD RIVER
  BOLING               18    13.9   WED  7 AM     12.7   12.8   13.4   13.0
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 20, 8:49 AM CDT, 40 minutes earlier.

Area forecast discussion, Mar 20, 8:49 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
849 AM CDT TUE MAR 20 2012

.DISCUSSION...
FIRST FORECAST UPDATE JUST SENT OUT TO EXTEND THE SEVERE THUNDERSTORM
WATCH UNTIL 10 AM FOR LIBERTY...CHAMBERS AND GALVESTON COUNTIES...AND
ALSO FOR GALVESTON BAY AND ALL OF OUR 00-60 NM WATERS. ALL OTHER COUNTIES
WILL EXPIRE AT 9 AM.

MORE UPDATES COMING SOON.  42
&&

.PREV DISCUSSION... /ISSUED 409 AM CDT TUE MAR 20 2012/

DISCUSSION...
LINE OF STORMS CURRENTLY ENTERING INTO OUR CWA FROM THE WEST. SO
FAR TIMING HAS BEEN ON TRACK WITH PROGS. AS SUCH NOT REALLY PLAN-
NING ON A WHOLE LOT OF CHANGES TO THE GOING FCST/GRIDS WITH THIS
PACKAGE. STILL LOOKING FOR STRONG/SEVERE STORMS ALONG WITH HEAVY
RAINS TODAY WITH THE INCOMING SQUALL LINE. PRIMARY THREAT SHOULD
BE DAMAGING WINDS BUT HAIL ALSO LIKELY. THE BULK OF THE ACTIVITY
TO TAPER OFF FROM THE WEST LATE THIS EVENING AS EVERYTHING MOVES
OFF TO THE ENE. HOWEVER THE MAIN UPPER LOW RESPONSIBLE FOR THESE
STORMS WILL BE LINGERING IN/AROUND THE RED RIVER THESE NEXT 24HR
OR SO. THIS MIGHT ALLOW FOR ADDITIONAL DEVELOPMENT AS SHORTWAVES
ROTATE AROUND THE BASE OF THE UPPER LOW. THIS COMBINED WITH LEFT-
OVER BOUNDARIES AND DAYTIME HEATING COULD LEAD TO MORE PCPN..AND
PERHAPS SLOWER MOVING PCPN ON WEDS. ATTM NOT A LOT OF CONFIDENCE
WITH KEEPING (OR EXTENDING THE FFA) THROUGH WEDS BUT IT COULD BE
SOMETHING TO KEEP AN EYE ON DEPENDING ON WHAT HAPPENS TODAY.

THINGS EXPECTED TO QUIET DOWN DURING THE LATTER PART OF THE WEEK
AS THIS UPPER LOW FINALLY MOVES OFF THE E/NE AND A RIDGE SETTLES
OVER THE AREA. A SLOWLY DEVELOPING/STRENGTHENING ONSHORE FLOW TO
HELP SE TX SLIP INTO A MORE BENIGN PATTERN OF MODERATE TEMPS/LOW
TO NO POPS THROUGH THE WEEKEND. 41

MARINE...
STRONG SOUTH TO SOUTHEAST WINDS 18-25G27-35KT HAVE DRIVEN UP THE
SEAS TO 9 TO 12 FEET AND MORE RISES WILL BE POSSIBLE THIS MORNING
BEFORE THE LLJ SHIFTS EAST AND COLD POOL FROM THE LINE OF STORMS
PUSHES A WIND SHIFT INTO MATAGORDA BAY AREA AND THEN THE WESTERN
WATERS LATE THIS MORNING. STRONG TO SEVERE THUNDERSTORMS WILL BE A
CONCERN FOR THE COASTAL WATERS THROUGH EARLY EVENING FROM WEST THIS
MORNING TO EAST LATE AFTERNOON. HAVE EXTENDED THE SCA UNTIL 01Z FOR
MOST OF THE AREA BUT AROUND MATAGORDA BAY WHERE WINDS SHOULD COME
DOWN FIRST. OFFSHORE WATERS SEAS WILL BE VERY SLOW TO COME DOWN WITH
THE LONG SOUTHERLY FETCH...AND THEN WITH THE WINDS COMING BACK UP
TONIGHT IN THE WAKE OF THE FRONT AND NORTHWESTERLY WILL BECOME VERY
ROUGH ACROSS THE UPPER TEXAS COASTAL WATERS. WINDS FINALLY RELAX BY
THURSDAY AND A LIGHT WIND REGIME WILL BE FIRMLY ENTRENCHED THROUGH
SATURDAY.

TIDES HAVE COME UP TO AROUND 3 FEET AND SHOULD CONTINUE AROUND THIS
LEVEL AND MAY CREEP UP A BIT MORE IN THE GALVESTON BAY AREA WITH THE
LONGER AND STRONGER SOUTHERLY FLOW. MAY HAVE SOME MINOR BEACH
FLOODING ISSUES BY MID MORNING THEN SLOWLY RECEDE THIS AFTERNOON.
45

AVIATION...
LOOKS LIKE THE COLD POOL IS PUSHING THE STORMS EAST JUST SLIGHTLY
FASTER THAN IN CURRENT TAFS SO WILL BE UPDATING SHORTLY TO SHORTEN
THE ARRIVAL TIME BY AN HOUR OR TWO FOR THE HEAVIER RAINS. STRONG
SOUTHEAST TO SOUTH WINDS WILL CONTINUE AHEAD OF THE LINE AND WILL
CARRY LLWS UNTIL THE TSRA PREVAILING ARRIVE IN THE TAF. NOT AS
CONFIDENT AS THE ENDING THE PRECIP THIS AFTERNOON FOR THE IAH-GLS
TERMINALS AS NAM APPEARS SLOWER AND GFS A LITTLE FASTER. FOR NOW
WILL KEEP VCSH IN THROUGH 00Z AND NORTHERN AREAS MAY HAVE SOME
REDEVELOPMENT AS WELL.
45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  54  67  49  78 /  90  50  30  10  10
HOUSTON (IAH)              76  57  68  51  78 /  90  50  40  10  10
GALVESTON (GLS)            76  60  68  61  76 /  90  60  50  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...LIBERTY...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, Mar 20, 5:13 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 AM CDT TUE MAR 20 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-211015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
513 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM TODAY...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SQUALL LINE IS MOVING INTO SOUTHEAST TEXAS FROM THE WEST THIS
MORNING. THE LEADING EDGE OF THE LINE IS EXPECTED TO REACH THE
HIGHWAY 59 CORRIDOR BETWEEN 11 AM AND 1 PM. THE EASTWARD PROGRESS
OF THE SYSTEM MAY THEN SLOW DOWN DURING THE MID AFTERNOON AND
EVENING. DAMAGING WINDS...HAIL...ISOLATED TORNADOES...AND LOCALLY
HEAVY RAINFALL REMAIN POSSIBLE WITH DAMAGING WINDS THE PRIMARY
WEATHER THREAT. THROUGH THIS EVENING...RAINFALL ACCUMULATIONS OF 1
AND 3 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS FROM 5 TO 7
INCH AMOUNTS POSSIBLE WHERE TRAINING OF STORMS OCCUR. THE HEAVIEST
RAINFALL IS EXPECTED TO OCCUR GENERALLY NORTH OF THE INTERSTATE 10
CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAINFALL REMAINS A POSSIBILITY THROUGH WEDNESDAY MORNING AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE OVERHEAD. THOUGH
CONSIDERABLE UNCERTAINTY EXISTS AT THIS TIME...WE WILL BE
MONITORING THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL ACROSS
EASTERN PARTS OF SOUTHEAST TEXAS AS THE UPPER LEVEL STORM SYSTEM
MEANDERS ACROSS THE CENTRAL AND NORTHERN PARTS OF THE STATE.

IN ADDITION TO OUR LOCAL RAINFALL...CONSIDERABLE RAINFALL AMOUNTS
ARE ALSO EXPECTED OVER NORTH TEXAS INTO MIDWEEK SO RIVER LEVELS
ARE EXPECTED TO RISE AND SHOULD ALSO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

In the hours before

Special weather statement, Mar 20, 3:48 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 AM CDT TUE MAR 20 2012

TXZ176-195>198-211-200930-
AUSTIN-BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON-
348 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF MADISONVILLE TO 14 MILES NORTHEAST OF BRYAN TO 28 MILES WEST OF
BRENHAM...MOVING EAST AT 25 MPH.

HAIL UP TO ONE QUARTER INCH IN DIAMETER...WINDS GREATER THAN 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND FREQUENT DOWNPOURS
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WELLBORN...SHELBY...
QUARRY...NORTH ZULCH...MILLICAN...KURTEN...INDUSTRY...INDEPENDENCE...
IOLA...CARLOS...BEDIAS...WIXON VALLEY...SNOOK...MADISONVILLE...
COLLEGE STATION...BURTON...BRYAN AND BRENHAM.

RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR ARE POSSIBLE IN
THE STRONGEST STORMS. MINOR FLOODING OF LOW-LYING AREAS AND ROADWAYS
MAY OCCUR.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 3016 9680 3020 9675 3024 9675 3029 9666
      3031 9674 3038 9679 3040 9677 3070 9655
      3075 9646 3093 9634 3107 9605 3109 9579
      3087 9580 3086 9586 3078 9585 2996 9645
      2994 9656 3014 9666
TIME...MOT...LOC 0848Z 269DEG 20KT 3106 9613 3084 9620
          3004 9680
Special weather statement, Mar 20, 5:25 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 AM CDT TUE MAR 20 2012

TXZ197-210-211-226-201130-
AUSTIN-COLORADO-WASHINGTON-WHARTON-
525 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
COLUMBUS TO 25 MILES SOUTH OF COLUMBUS...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SHERIDAN...ROCK
ISLAND...NEW ULM...NADA...INDUSTRY...GARWOOD...FRELSBURG...CAT
SPRING...EAGLE LAKE...COLUMBUS AND BELLVILLE.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 2982 9671 3012 9642 3019 9619 2948 9624
      2908 9643 2926 9664 2928 9665 2935 9657
      2952 9675
TIME...MOT...LOC 1024Z 277DEG 33KT 2988 9659 2936 9666
Special weather statement, Mar 20, 6:39 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
639 AM CDT TUE MAR 20 2012

TXZ198-199-212-213-201245-
GRIMES-HARRIS-MONTGOMERY-WALLER-
639 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
HEMPSTEAD TO 9 MILES SOUTH OF HEMPSTEAD TO 5 MILES SOUTHWEST OF
BROOKSHIRE...MOVING EAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PLANTERSVILLE...
MONAVILLE...LAKE CONROE DAM...DOBBIN...DACUS...WILLIS...TOMBALL...
TODD MISSION...THE WOODLANDS...STAGECOACH...PRAIRIE VIEW...
PINEHURST...PINE ISLAND...PATTISON...MONTGOMERY...HEMPSTEAD...CONROE
AND BROOKSHIRE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 2997 9553 2974 9593 2974 9597 3020 9616
      3022 9609 3023 9610 3025 9608 3026 9610
      3028 9609 3045 9590 3047 9537
TIME...MOT...LOC 1138Z 250DEG 22KT 3016 9610 2998 9603
          2974 9597
Special weather statement, Mar 20, 7:32 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
732 AM CDT TUE MAR 20 2012

TXZ227-237-238-201330-
BRAZORIA-FORT BEND-GALVESTON-
732 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PECAN GROVE TO 9
MILES SOUTHWEST OF FIRST COLONY TO 16 MILES SOUTHWEST OF FIRST
COLONY...MOVING EAST AT 40 MPH.

WINDS BETWEEN 30 TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE ALL POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROSHARON...JULIFF...
CHOCOLATE BAYOU...TOWN WEST...THOMPSONS...SUGAR LAND...STAFFORD...
PECAN GROVE...MISSOURI CITY...MEADOWS...MANVEL...LIVERPOOL...IOWA
COLONY...HILLCREST...FRESNO...FIRST COLONY...BONNEY...ARCOLA AND
ALVIN.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 2923 9524 2932 9585 2950 9573 2973 9575
      2947 9516 2931 9506
TIME...MOT...LOC 1232Z 286DEG 35KT 2961 9567 2946 9566
          2937 9573
Special weather statement, Mar 20, 8:34 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
834 AM CDT TUE MAR 20 2012

TXZ199-200-213-201430-
HARRIS-LIBERTY-MONTGOMERY-
834 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUMBLE TO 6 MILES
NORTHWEST OF JACINTO CITY TO SOUTH HOUSTON...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PORTER...NEW CANEY...
LAKE HOUSTON DAM...SOUTH HOUSTON...PLUM GROVE...PASADENA...
KINGWOOD...JACINTO CITY...HUMBLE...HIGHLANDS...GALENA PARK...DEER
PARK...CLOVERLEAF...CHANNELVIEW AND BARRETT.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 2956 9520 2955 9525 2960 9527 2985 9529
      3014 9527 3029 9508 2985 9503
TIME...MOT...LOC 1334Z 269DEG 28KT 3003 9525 2984 9527
          2963 9524
Special weather statement, Mar 20, 9:18 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
918 AM CDT TUE MAR 20 2012

TXZ200-201515-
LIBERTY-
918 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 7 MILES WEST OF DAYTON...MOVING
NORTHEAST AT 45 MPH.

WINDS BETWEEN 25 AND 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...TARKINGTON PRAIRIE...
ROMAYOR...MOSS HILL...KENEFICK...DAYTON LAKES...DAYTON AND CLEVELAND.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 AM CDT FOR THE
WARNED AREA.

LAT...LON 3037 9509 3049 9476 3021 9468 2997 9495
      3012 9505
TIME...MOT...LOC 1416Z 202DEG 37KT 3004 9498

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:24 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington51 min
Mar 20, 3:29 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison, Washington61 min
Mar 20, 3:48 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison, Washington42 min
Mar 20, 3:59 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson2 hr
Mar 20, 4:59 AM CDTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Colorado, Grimes, Madison and 1 more2 hr
Mar 20, 5:25 AM CDTSpecial Weather StatementHGXAustin, Colorado65 min
Mar 20, 5:38 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Waller, Washington, Wharton52 min
Mar 20, 5:53 AM CDTSpecial Marine WarningHGX112 min
Mar 20, 6:39 AM CDTSpecial Weather StatementHGXMontgomery, Waller66 min
Mar 20, 7:32 AM CDTSpecial Weather StatementHGXFort Bend58 min
Mar 20, 7:44 AM CDTSpecial Marine WarningHGX2 hr
Mar 20, 7:45 AM CDTTornado WarningHGXHarris30 min
Mar 20, 7:49 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery3 hr
Mar 20, 7:59 AM CDTAreal Flood AdvisoryHGXAustin, Burleson, Washington61 min
Mar 20, 8:08 AM CDTCoastal Flood StatementHGXBrazoria, Chambers, Galveston, Harris, Matagorda7 hr
Mar 20, 8:17 AM CDTTornado WarningHGXBrazoria23 min
Mar 20, 8:34 AM CDTSpecial Weather StatementHGXHarris56 min
Mar 20, 8:41 AM CDTSpecial Marine WarningHGX94 min
Mar 20, 9:02 AM CDTRiver Flood WarningHGXBrazos, Grimes, Madison5 days
Mar 20, 9:02 AM CDTRiver Flood WarningHGXBurleson, Lee48 hr
Mar 20, 9:02 AM CDTRiver Flood WarningHGXBurleson, Lee4 days
Mar 20, 9:18 AM CDTSpecial Weather StatementHGXLiberty57 min
Mar 20, 9:21 AM CDTRiver Flood WarningHGXMontgomery60 hr
Mar 20, 9:21 AM CDTRiver Flood WarningHGXHarris, Liberty6 days
Mar 20, 9:29 AM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton4 days
Mar 20, 9:32 AM CDTSpecial Weather StatementHGXChambers, Galveston43 min
Mar 20, 10:02 AM CDTSpecial Marine WarningHGX88 min
Mar 20, 10:13 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston62 min
Mar 20, 11:27 AM CDTSpecial Marine WarningHGX93 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.